Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 111, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 2, 2017, 12:50 PM PDT. It took effect at Nov 3, 2017, 2:00 PM PDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2017, 12:50 PM PDT (19:50 UTC)
- In effect from
- Nov 3, 2017, 2:00 PM PDT
- Expired
- Nov 4, 2017, 9:00 AM PDT
- In force
- 19 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
161 WHUS76 KEKA 021950 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1250 PM PDT THU NOV 2 2017 PZZ470-030400- /O.NEW.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1250 PM PDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 2 AM PDT SATURDAY. * WAVES/SEAS...NW SWELL BUILDING TO 8 TO 10 FT AT 12 SECONDS FRI AND FLUCTUATING NEAR 10 FT THROUGH FRI NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-030400- /O.NEW.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1250 PM PDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 9 AM PDT SATURDAY. * WAVES/SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT FRI NIGHT AND REMAINING STEEP AND ELEVATED INTO EARLY SAT MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
374 WHUS76 KEKA 030358 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 858 PM PDT THU NOV 2 2017 PZZ470-031200- /O.CON.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 858 PM PDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 2 AM SATURDAY... * SEAS...NW SWELL BUILDING TO 8 TO 10 FT AT 12 SECONDS FRIDAY AND FLUCTUATING NEAR 10 FT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-031200- /O.CON.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 858 PM PDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 9 AM SATURDAY... * SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT FRIDAY NIGHT AND REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
110 WHUS76 KEKA 030952 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 252 AM PDT FRI NOV 3 2017 PZZ470-031800- /O.CON.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 252 AM PDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... * SEAS...NW SWELL BUILDING TO 8 TO 10 FT AT 12 SECONDS FRIDAY AND FLUCTUATING NEAR 10 FT THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-031800- /O.CON.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 252 AM PDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... * SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT FRIDAY NIGHT AND REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
163 WHUS76 KEKA 031623 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 923 AM PDT FRI NOV 3 2017 PZZ470-040030- /O.CON.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 923 AM PDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SATURDAY... * SEAS...NW SWELL BUILDING TO 8 TO 10 FT AT 12 SECONDS TODAY AND FLUCTUATING NEAR 10 FT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-040030- /O.CON.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 923 AM PDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... * SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT TONIGHT AND REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
602 WHUS76 KEKA 032011 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 111 PM PDT FRI NOV 3 2017 PZZ470-040415- /O.CON.KEKA.SC.Y.0111.171103T2100Z-171104T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 111 PM PDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SATURDAY... * SEAS...NW SWELL 8 TO 10 FT AT 12 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-040415- /O.CON.KEKA.SC.Y.0111.171104T0000Z-171104T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 111 PM PDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 AM PDT SATURDAY... * SEAS...COMBINED SEAS BUILDING TO 8 TO 10 FT TONIGHT AND REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
219 WHUS76 KEKA 040400 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 900 PM PDT FRI NOV 3 2017 PZZ470-040900- /O.CON.KEKA.SC.Y.0111.000000T0000Z-171104T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 900 PM PDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM SATURDAY... * SEAS...NW SWELL 8 TO 10 FT AT 12 SECONDS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ PZZ475-041200- /O.CON.KEKA.SC.Y.0111.000000T0000Z-171104T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 900 PM PDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY... * SEAS...COMBINED SEAS 8 TO 10 FT TONIGHT AND REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
015 WHUS76 KEKA 040923 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 223 AM PDT SAT NOV 4 2017 PZZ470-041030- /O.EXP.KEKA.SC.Y.0111.000000T0000Z-171104T0900Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 223 AM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ PZZ475-041600- /O.CON.KEKA.SC.Y.0111.000000T0000Z-171104T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 223 AM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * SEAS...COMBINED SEAS 8 TO 10 FT TONIGHT AND REMAINING STEEP AND ELEVATED INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
793 WHUS76 KEKA 041530 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 830 AM PDT SAT NOV 4 2017 PZZ475-041630- /O.EXP.KEKA.SC.Y.0111.000000T0000Z-171104T1600Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 830 AM PDT SAT NOV 4 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... THIS WILL BE THE FINAL STATEMENT ISSUED FOR THIS EVENT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 6:01 AM PDT, 6 hours 49 minutes earlier.
Area forecast discussion, Nov 2, 6:01 AM PDT, 6 hours 49 minutes before
AREA FORECAST DISCUSSION...CORRECTED National Weather Service Eureka CA 601 AM PDT Thu Nov 2 2017 .SYNOPSIS...Light rain will develop along the coast today and gradually spread inland, followed by heavier rain and cooler temperatures tomorrow. Saturday will be dry but cool, but more rain and mountain snow is expected overnight Saturday and Sunday. && .DISCUSSION...A wholesale pattern change is underway early Thursday morning across the Pacific Northwest and northern California thanks to a deepening and slowly approaching trough of low pressure currently centered near Vancouver Island. As this feature slowly develops and creeps southward, deep westerly and southwesterly wind flow has spread into northern California. As a result, the atmosphere is gradually moistening, particularly in the lower levels. Evidence of this is plainly seen in nighttime satellite imagery, where low clouds are rapidly expanding in the foothills of the northern Sierra, southern Cascades, and eastern Klamath mountains as this increasingly moist airmass is forced upwards into the mountainous terrain. Meanwhile closer to home, the marine layer continues to deepen as well, spreading stratus well inland by way of coastal river valleys. Drizzle is also beginning to increase along the coast, another sign of both increasing low level moisture and lift. This moistening trend will continue through the day today, resulting in steadily increasing drizzle and eventually light rain along the immediate coast and coastal hills...particularly in the King Range of southwestern Humboldt county where the terrain is oriented perfectly for precipitation enhancement. Eventually the depth of the moisture will rise above the height of the coastal hills, and this light precipitation will spread farther and farther inland later this evening and overnight. By Friday morning, a cold front will sink south into the region, which will bring with it a band of heavier rain that will sweep through most of the region during the day. Rain rates will be at their heaviest during this window, likely Friday morning in northern areas (Del Norte/Humboldt) and Friday afternoon in the south and east (Mendocino/Trinity). Precipitation will clear quickly as the cold front passes, thanks to a rapidly drying airmass behind the front. Temperatures will also be much cooler behind the cold front, and snow levels much lower as well. However, while there may be some snow accumulations near the top of Scott Mountain Pass on Highway 3, the cold air will likely not arrive in time to allow snow to accumulate on most of the other major passes of highways 299 or 36. Temperatures Saturday morning will be fairly chilly as well, although the likely development of valley fog may prevent most valleys from freezing. Saturday will be a cool but mostly dry day in between two storm systems, with fog lingering into the late morning or early afternoon in many interior valleys. The next storm system will then arrive in short order, with precipitation beginning overnight Saturday in Del Norte county and spreading south through the region Sunday morning and afternoon. Precipitation is expected to be generally moderate in intensity, and will move through the area relatively quickly. Meanwhile, the cold air already in place and the early morning timing will result in much lower initial snow levels than the previous system, likely around 3000 to 3500 feet. As a result, a few of our local passes may see some light snow, particularly Scott Mountain pass and points along Highway 36 from South Fork Summit to the Trinity/Shasta county line. The former will likely see 4 to 6 inches of total snow accumulations, while the latter will likely only see an inch or two. Steady precipitation will give way to scattered showers Sunday evening, which will mostly dissipate by Monday. Monday and Tuesday are likely to be cool but dry days, but models continue to suggest that another cold front will bring more rain and potentially some stronger winds to the region sometime Wednesday. Uncertainty is high regarding this mid-week storm, and the details remain fuzzy at this early stage. /BRC && .AVIATION...Ceilings have risen a bit as a weather system approaches the coast and allows the marine layer to deepen. Although cig heights are higher some fog and drizzle is still limiting visibilities to 3-4 miles this morning along the coast. Expect this pattern to continue through the morning hours and then a little more improvement toward noon as mixing occurs. Rain will reach the coastal terminals late tonight which may actually help conditions by helping ceilings rise and saturating out the fog. Inland areas should remain vfr except for brief period of drizzle possible late tonight. && .MARINE...Light winds continue across the waters while seas also remain subdued. Southerlies will begin to pick up a bit late tonight as a rain producing system approaches from the west...but speeds should remain under advisory level. This will be followed by increasing northerlies early Saturday that will coincide with a mid period northwesterly swell which arrives late Friday that will likely reach sca criteria. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 2, 4:02 AM PDT, 8 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 402 AM PDT Thu Nov 2 2017 CAZ101-103-104-109-112-113-031115- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 402 AM PDT Thu Nov 2 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-106-108-110-111-031115- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- 402 AM PDT Thu Nov 2 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Mountain snow is expected Friday and over the weekend. Snow will likely only impact the tallest peaks initially, but snow levels will fall to around 3000 to 4000 feet over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-031115- Northern Trinity- 402 AM PDT Thu Nov 2 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Mountain snow is expected Friday and over the weekend. Snow levels are forecast to fall to Scott Mountain Summit pass level along highway 3. This will support accumulating snowfall that could impact travel. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.